Serotonin syndrome following levodopa treatment in diffuse Lewy body disease
Related Experiment Video
Updated: Apr 23, 2026

MALDI Imaging Mass Spectrometry of Neuropeptides in Parkinson's Disease
Published on: February 14, 2012
Suman Kushwaha1, Akhila Kumar Panda1, Hardeep Singh Malhotra2
1Department of Neurology, Institute of Human Behaviour and Allied Sciences (IHBAS), Delhi, India.
Abstract:
Serotonin syndrome results from an acute hyperserotonergic state. It is a rare and potentially fatal complication of drugs that affect the central nervous system serotonin levels. It is characterised by a triad of clinical features comprising altered sensorium, autonomic instability and neuromuscular hyperexcitability, in different combinations. We present an atypical case of serotonin syndrome related to levodopa use in a patient of probable Lewy body dementia. This case highlights the difficulty in diagnosis and management of cases with serotonin syndrome in the absence of history of a known serotonergic drug and the fact that levodopa can contribute to its occurrence.
Related Concept Videos
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of...
Parkinson Disease ll: Pathophysiology
Parkinson's Disease: Overview
Parkinson Disease l: Introduction
Alterations in Muscle Tone lll
Antidepressant Drugs: MAOIs and Other Agents

